How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Joan Your Own Question
Joan
Joan, Vet Tech
Category: Dog
Satisfied Customers: 17415
Experience:  Vet Tech for over 35+ years working w/Dogs/Rescues
5071285
Type Your Dog Question Here...
Joan is online now
A new question is answered every 9 seconds

I have 2 cocker spaniels. One 7 months, the other 29 months.

Customer Question

I have 2 cocker spaniels. One 7 months, the other 29 months. I came home and they had gotten into my bottle of lorazepam. 10 pills are missing. They are .05 mg. I don't think the lil one got into them cuz she is hyper. But the older one is sleepy. Idk what to do
Submitted: 1 year ago.
Category: Dog
Expert:  Joan replied 1 year ago.
Hello,
My name is ***** ***** I have been a Vet tech for 30+ years with interest in canine health.
If the bigger dog ingested the 10 pills, it needs to be seen asap. The dosage for Lorazapam is .02mg per pound of body weight, which means a 100 pound dog would get .2mgs. the 10 pills equal .5 mgs which is even an overdose for 100 pound dog.
I suggest the dog be seen at the ER Vet asap for treatment. They can do a charcoal lavage and treat accordingly with supportive care, for your dog. I would also have the little one seen also because some medications can have a pardoxial effect causing hyper excitablity. http://dosemypet.com/dosage/for-dogs/ativan/
Please have the dogs seen asap please for safety sake.
Joan